Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 32, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Mar 3, 2014, 3:51 AM EST. It took effect at Mar 3, 2014, 4:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2014, 3:51 AM EST (08:51 UTC)
- In effect from
- Mar 3, 2014, 4:00 AM EST
- Expired
- Mar 3, 2014, 2:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
227 WHUS71 KBOX 030851 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 351 AM EST MON MAR 3 2014 ANZ256-031700- /O.CAN.KBOX.SC.Y.0031.000000T0000Z-140304T0000Z/ /O.NEW.KBOX.SC.Y.0032.140303T0900Z-140303T1900Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 351 AM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-031700- /O.EXB.KBOX.SC.Y.0031.140303T0900Z-140303T1900Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 351 AM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-031700- /O.EXT.KBOX.SC.Y.0031.000000T0000Z-140304T1100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 351 AM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-031700- /O.EXT.KBOX.SC.Y.0031.140303T0851Z-140303T2100Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 351 AM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-251-031700- /O.CON.KBOX.SC.Y.0031.000000T0000Z-140304T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 351 AM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
597 WHUS71 KBOX 031742 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1242 PM EST MON MAR 3 2014 ...GUSTY NORTH TO NORTHEAST WINDS AS ARCTIC AIR OVERSPREADS THE WATERS THROUGH TONIGHT... ANZ250-251-040000- /O.CON.KBOX.SC.Y.0031.000000T0000Z-140304T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 1242 PM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-040145- /O.CON.KBOX.SC.Y.0031.000000T0000Z-140304T1100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1242 PM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-032100- /O.CON.KBOX.SC.Y.0031.000000T0000Z-140303T2100Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1242 PM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-031900- /O.CON.KBOX.SC.Y.0031.000000T0000Z-140303T1900Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1242 PM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-031900- /O.CON.KBOX.SC.Y.0032.000000T0000Z-140303T1900Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1242 PM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 3:17 AM EST, 34 minutes earlier.
Area forecast discussion, Mar 3, 3:17 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
317 AM EST MON MAR 3 2014
.UPDATE...
CHANGES MADE ONLY TO LONG-TERM FORECAST/OUTLOOK SECTIONS OF THE
DISCUSSION.
&&
.SYNOPSIS...
WEAK LOW PRESSURE ALONG A COLD FRONT HAS PASSED JUST SOUTHEAST OF
CAPE COD AROUND MIDNIGHT. THE FRONT WILL CONTINUE TO SLIDE
OFFSHORE...STALLING WELL SOUTH OF THE REGION OVERNIGHT. ANOTHER LOW
PRESSURE MOVING ALONG THE FRONT COULD BRUSH THE CAPE AND ISLANDS
WITH A TOUCH OF SNOW THIS MORNING. THEREAFTER DRY BUT MUCH COLDER
THAN NORMAL WEATHER OVERSPREADS THE REGION THROUGH THURSDAY WITH
INTERMITTENT CHANCES FOR SNOW-SHOWERS. AN OCEAN STORM MAY IMPACT
SOUTHERN NEW ENGLAND LATE THURSDAY INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
145 AM UPDATE...
UPDATE...LIGHT SNOW HAS BEGUN FALLING ACROSS SOUTHERN RI AND OVER
CAPE COD AND MARTHAS VINEYARD PER A COMBINATION OF SURFACE
OBSERVATIONS AND DUAL POLARIZATION DOPPLER RADAR.
PREVIOUS DISCUSSION...
WEAK LOW PRESSURE ALONG A COLD FRONT HAS MOVED SOUTHEAST OF CAPE
COD AS OF 1 AM. THE FRONT CONTINUES TO DROP SOUTHWARD AND DRY
DEWPOINTS CONTINUE TO PENETRATE SOUTHERN NEW ENGLAND ON
INCREASINGLY GUSTY NORTHWEST WINDS WHICH HAVE GUSTED TO 31 MPH
DURING THE PAST HOUR AT NORTH ADAMS IN BERKSHIRE COUNTY.
AS EXPECTED...THE LOW LEVELS HAVE BECOME INCREASINGLY SATURATED
OVER SOUTHEAST MASSACHUSETTS NEAREST TO THE LOW PRESSURE AND ALSO
BECAUSE OF VERY COLD AIR OVER THE OCEAN WATER. CEILINGS HAVE BEEN
LOWERING TO NEAR 2000 FT OVER CAPE COD BAY AND SOUTHEAST MA DURING
THE PAST COUPLE OF HOURS. AM EXPECTING LIGHT SNOW TO BREAK OUT
ALONG THE EXTREME SOUTH COAST OF RHODE ISLAND AND SOUTHEAST MA
BY 3 AM...AHEAD OF THE MAIN SNOW SHIELD WHICH WAS SPREADING MAINLY
EASTWARD FROM NJ. STILL BELIEVE FORECAST TO BE ON TRACK FOR UP TO
ONLY 1-2 INCHES IN THESE AREAS...WHERE THE ADVISORY WAS DROPPED.
MODELS SHOW DRY AIR RAPIDLY BUILDING SOUTHEASTWARD DURING THE MID
MORNING HOURS...SO ANY SNOW SHOULD BE SHORT-LIVED. WILL CONTINUE
TO MONITOR THE SITUATION CLOSELY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
A GRADUAL END TO ANY SNOWS FOR SRN RI AND SE MA IS EXPECTED
THROUGH THE MORNING HOURS AS BOTH THE LOW PRES AND ATTENDANT FRONT
PUSH FURTHER S AND E OF THE REGION...MOVING THE WARM CONVEYOR BELT
FURTHER OFFSHORE. AS MENTIONED ABOVE...MAY NEED TO WATCH SOME
AREAS FOR LIGHT SNOW DURING THE COMMUTE BUT THE BEST CHANCE IS THE
ROUTE 6 FROM CT AND RI INTO THE I-195 CORRIDOR AND S SHORE OF MA.
IN FACT...SOME AREAS OF SRN NH MAY ACTUALLY SEE THE SUNRISE...
WHERE THE DRY/COLD AIRMASS HAS ALREADY MOVED IN.
A COLD AIRMASS WILL BEGIN MOVING SE OVER THE REGION THROUGH THE
DAYLIGHT HOURS. H85 TEMPS MAY BE APPROACHING -14C BY 00Z.
THEREFORE...EXPECT MAXES TO BE ON THE ORDER OF 10F COLDER THAN
SUN. RANGING FROM HIGHS IN THE LOW TO UPPER 20S.
WITH H85 TEMPS APPROACHING -14C AND SST NEAR +2C...MAY NEED TO
WATCH ESPECIALLY THE OUTER CAPE COD FOR A PERIOD OF LATE DAY OCEAN
EFFECT SNOW SHOWERS AND LOW CLOUDS. WIND TRAJECTORIES WILL BE
SHIFTING FROM NEAR DUE N TO NW WITH TIME...SO JUST ENOUGH OF A
COMPONENT TO SUPPORT A BRUSH AS THEY DEVELOP INTO THE OVERNIGHT
HOURS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
*/ HIGHLIGHTS...
- UNSEASONABLY COLD CONDITIONS CONTINUE
- INTERMITTENT CHANCES FOR SNOW-SHOWER ACTIVITY THROUGH MIDWEEK
- END OF THE WEEK COASTAL STORM PERHAPS STAYS WELL-OFFSHORE
*/ OVERVIEW AND MODEL PREFERENCE...
HAVE CONFIDENCE WITH REGARDS TO THE FORECAST OUT THROUGH THURSDAY.
THEREAFTER...CONFIDENCE WANES AS EMPHASIZED WITH INCREASING VARIANCE
AND SPREAD IN MODEL SOLUTIONS WITH REGARDS TO THE COASTAL STORM ALSO
SEEN IN THE DISPARITY OF ENSEMBLE MEMBERS WITH THE AO/NAO TREND.
WITH THE +PNA PREVAILING...UPSTREAM RIDGING OVER THE WESTERN CONUS
SHOULD ALLOW FOR DOWNSTREAM TROUGHING...SO AN ACTIVE WEATHER PATTERN
REMAINS PREFERRED. BIGGEST CHALLENGE IS DISCERNING WHICH PIECE OF
MODEL GUIDANCE IS BETTER HANDLING THE STRENGTH AND AMPLITUDE OF
IMPULSES THROUGH NORTHERN- AND SOUTHERN-STREAMS.
AS SUCH NO DETERMINISTIC SOLUTION IS FAVORED...RATHER HIGHLY SUGGEST
TO REFERENCE ENSEMBLE MEANS.
*/ DAY-TO-DAY DETAILS...
TUESDAY NIGHT INTO THURSDAY...
STRENGTH AND INFLUENCE OF HIGH PRES AND ACCOMPANYING ARCTIC AIRMASS
STILL UP FOR DEBATE. EARLIER GUIDANCE SUGGESTED A 1040 HIGH SWEEPING
ACROSS NEW ENGLAND...NOW IT APPEARS TO BE KEPT FURTHER NORTH. MUCH
OF THIS CONSEQUENTIAL AS TO THE INFLUENCE OF THE POLAR LOW ROUND THE
BASE OF WHICH AN ARCTIC IMPULSE STRETCHES AND ELONGATES THROUGH THE
ZONAL FLOW UP AGAINST AN AMPLIFIED S-STREAM TROUGH DISTURBANCE /MORE
ON THAT LATER/. A CORE OF -20C H85 AIR...CONSIDERING COLD-CONVEYOR
BELT MECHANISMS INTO THE SE CONUS LOW AND EXPECTED SNOW-PACK OVER
THE MID-ATLANTIC FROM THIS LATEST STORM...ANTICIPATING A DECENT COLD-
AIR DAMMING SIGNATURE DOWN THE LEE OF THE APPALACHAINS /ISALLOBARIC
FLOW/. THUS EXPECT COLDER AND DRIER AIR TO GRADUALLY BUILD SOUTH
IN RESPONSE TO AMPLIFYING N/NE FLOW THROUGH THE PERIOD. TEMPS
EXPECTED TO BE SOME 15-20 DEGREES BELOW NORMAL HIGHS/LOWS FOR THIS
TIME OF YEAR WHICH ARE TYPICALLY IN THE LOW 40S/MID-20S
RESPECTIVELY.
AS FOR PRECIP CHANCES...REMNANT PACIFIC WAVES AHEAD OF AN ARCTIC
FRONT TUESDAY NIGHT AND AGAIN WEDNESDAY INTO THURSDAY APPEAR ALL BUT
SQUEEZED OUT...UNDERGOING STRETCHING THRU THE ZONAL-FLOW. THINKING
FLURRIES WITH PERHAPS SNOW-SHOWERS AND MINOR ACCUMULATIONS ALONG W-
SLOPES OF HIGHER TERRAIN FOR BOTH PERIODS. PARCEL-TRAJECTORIES
MAINLY CONTINENTAL IN NATURE ALONG AND AHEAD. PERHAPS SOME MOISTURE
OFF THE MAINLY FROZEN LAKES? EARLIER DEBATE OF HIGH PRES LEAVES SOME
UNCERTAINTY. RUN-TO-RUN MODEL CONSISTENCY OF ATTENDANT ENERGY IN
BOTH STRENGTH AND TIMING HAS BEEN NOTED TO BE POOR BY WPC. LOW
CONFIDENCE FORECAST.
THURSDAY NIGHT INTO FRIDAY NIGHT...
CONSIDERING THE DEBATE OVER ARCTIC HIGH PRES AND THE UNCERTAINTY OF
PACIFIC-AND ARCTIC-DISTURBANCES THROUGH THE ZONAL FLOW ACROSS THE NE
CONUS...THE OUTCOMES ASSOCIATED WITH THE COASTAL STORM ARE LEFT IN
QUESTION. SPECULATING...IF TRULY A FRONTAL DISTURBANCE IS STRETCHED
ACROSS MUCH OF THE CENTRAL CONUS AND COLD-AIR DAMMING OF HIGH PRES
REMAINS BACK-BUILT TOWARDS THE LEE OF THE APPALACHAINS...THEN THE
COASTAL LOW SHOULD REMAIN WELL-OFFSHORE SE OF THE 40N/70W BENCHMARK.
SUBSIDENCE AND DRY-AIR IS LIKELY TO PREVAIL SOMEWHERE BETWEEN THE
TWO SYSTEMS AND SUCH A REGION MAY STRETCH ACROSS THE NE CONUS
/STILL SOME UNCERTAINTY ON THE TIMING AND STRENGTH OF PARTICULAR
FEATURES/.
MAIN CONCERN IS FOR THE SE AND ADJACENT WATERS WITH THE POSSIBILITY
OF MIXED-PRECIP TYPES /WHILE IT APPEARS LESSER INFLUENCE OF ARCTIC
AIR MAY RESULT IN ABOVE-FREEZING DAYTIME TEMPS...IT IS OF CONCERN
WHETHER THE STORM IMPACTS THE OVERNIGHT PERIODS/ AND BLUSTERY NE
WINDS ROUNDING THE LOW PRES CENTER. LIKELY TO SEE A TIGHT NW-SE
GRADIENT OF ACTIVITY. WILL CONTINUE WITH POPS ACCORDINGLY BUT KEEP
MUCH OF THE CENTRAL AND N/W DRY.
NOT GOING TO TOUCH THE 03.0Z ECMWF UNTIL I SEE SOME CONTINUITY. ONLY
PREAMBLE TO FUTURE DISCUSSION IS THE FACT THAT OVER THE PAST FEW
RUNS THE ECMWF HAS LESSENED THE NORTHERLY STRENGTH AND INFLUENCE OF
HIGH PRES ALLOWING THE COASTAL LOW TO TRACK SLIGHTLY MORE N/NE.
WEEKEND INTO NEXT WEEK...
LARGE MODEL SPREAD LENDS TO HIGH UNCERTAINTY IN THE FORECAST. SHOULD
THE AFOREMENTIONED CENTRAL CONUS FRONTAL DISTURBANCE SWEEP E ALONG
AND AHEAD OF WHICH A DECENT SW FETCH OF MOISTURE PREVAILS...EXPECT
LIKELY PRECIP OUTCOMES.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH MONDAY/...HIGH CONFIDENCE IN GENERAL
TRENDS...LOWER CONFIDENCE IN EXACT SNOW/NO SNOW LINE OVERNIGHT
INTO TOMORROW.
145 PM UPDATE... MVFR CEILINGS AND AREAS OF IFR VSBY IN LIGHT SNOW
OVER SOUTHERN RI AND SOUTHEAST MA THROUGH SHORTLY AFTER DAYBREAK.
OTHERWISE VFR CONDITIONS. UP TO 1-2 INCHES ACCUMULATION FOR CAPE
COD/ISLANDS. MODELS SHOW DRY AIR RAPIDLY BUILDING SOUTHEASTWARD
DURING THE MID MORNING HOURS...SO ANY SNOW SHOULD BE SHORT-LIVED.
VFR DEVELOPING EVERYWHERE AFTER 15Z MON WITH N WINDS WITH GUSTS
15-20 KT AND VFR CONDITIONS.
PRELIM ACCUMULATIONS...
1-2" KFMH/KHYA/KACK
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY NIGHT...
TUESDAY NIGHT INTO THURSDAY...MODERATE CONFIDENCE.
MAINLY VFR. BREEZY NLY WINDS. -SHSN POSSIBLE MAINLY ACROSS NORTHERN
AND CENTRAL NEW ENGLAND /ESP ALONG HIGHER TERRAIN/. LOW-END VFR/MVFR
CIGS POSSIBLE. COULD ALSO SEE VSBY IMPACTS.
THURSDAY NIGHT INTO FRIDAY NIGHT...LOW CONFIDENCE.
OFFSHORE STORM. WORST CONDITIONS E/S. STRONG E/NE WINDS POSSIBLE.
WIDE UNCERTAINTY ON SURFACE OUTCOMES.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
TONIGHT THROUGH MONDAY...HIGH CONFIDENCE.
LIGHT SNOW POSSIBLE LATE TONIGHT INTO EARLY MONDAY AS LOW PRES
PASSES WELL S OF THE COASTAL WATERS. N WINDS WILL BE INCREASING
DURING THE EARLY MORNING HOURS SUCH THAT THEY GUST TO 25 KT ACROSS
MOST OF THE OCEAN AND E INTRA-COASTAL WATERS THROUGH THE DAY MON.
SEAS WILL GRADUALLY BUILD WITH TIME AS WELL...REACHING 5-6 FT ON
THE OCEAN WATERS BY LATE MORNING AND AFTERNOON. THEREFORE...SMALL
CRAFT ADVISORIES HAVE BEEN ISSUED.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY NIGHT...
TUESDAY NIGHT INTO THURSDAY NIGHT...MODERATE CONFIDENCE.
BREEZY N WINDS. COULD SEE FETCH RESULT IN WAVES OF 5 FEET ON THE
OUTER WATERS. CHANCE OF RAIN/SNOW SHOWERS BUT NOT ANTICIPATING MUCH
IN THE WAY OF VISIBILITY IMPACTS.
THURSDAY NIGHT INTO FRIDAY NIGHT...LOW CONFIDENCE.
OFFSHORE STORM. COULD BE SOME STRONG E/NE WINDS RESULTING IN
SIGNIFICANTLY BUILDING SEAS. LOTS OF UNCERTAINTY IN SPECIFICS WITH
REGARDS TO THE STORM.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON FOR ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ250-
251.
SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ254-255.
&&
SYNOPSIS...SIPPRELL/GAF
NEAR TERM...GAF
SHORT TERM...DOODY/GAF
LONG TERM...SIPPRELL
AVIATION...SIPPRELL/GAF
MARINE...SIPPRELL/GAFHazardous weather outlook, Mar 3, 3:27 AM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 327 AM EST MON MAR 3 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-040830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 327 AM EST MON MAR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... WESTERN...CENTRAL...EASTERN...NORTHEASTERN...AND SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...AND ALL OF RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-040830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 327 AM EST MON MAR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODS OF LIGHT TO PERHAPS MODERATE FREEZING SPRAY ARE POSSIBLE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.